Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 128, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 19, 2006, 3:43 PM EDT for Cuyahoga County, Ohio. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2006, 3:43 PM EDT (19:43 UTC)
- Expired
- Jun 19, 2006, 4:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Cuyahoga County, OH
The radar
The Cleveland radar (KCLE), 12 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 4:14 PM EDT | HAIL 0.75 | Westlake, OH | |
| Jun 19, 4:30 PM EDT | TSTM WND DMG | Independence, OH | SEVERAL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 191943 SVRCLE OHC035-192045- /O.NEW.KCLE.SV.W.0128.060619T1943Z-060619T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 343 PM EDT MON JUN 19 2006 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUYAHOGA COUNTY IN NORTHEAST OHIO * UNTIL 445 PM EDT * AT 338 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF WESTLAKE...AND MOVING EAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE BAY VILLAGE ...SOLON...PARMA...LAKEWOOD...CLEVELAND HEIGHTS AND CLEVELAND. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4156 8197 4135 8196 4135 8140 4154 8138 $$
1 follow-up statement
000
WWUS51 KCLE 192026
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
423 PM EDT MON JUN 19 2006
OHC035-192045-
/O.CON.KCLE.SV.W.0128.000000T0000Z-060619T2045Z/
CUYAHOGA OH-
423 PM EDT MON JUN 19 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CUYAHOGA COUNTY...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM BETWEEN DOWNTOWN CLEVELAND AND NORTH OLMSTED...
MOVING EAST AT 40 MPH.
AT 415 PM EDT... A SPOTTER IN WESTLAKE REPORTED DIME SIZE HAIL.
WIND DAMAGE WITH THIS STORM MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR NORTHWEST OHIO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 1000 PM EDT MONDAY EVENING FOR NORTHEASTERN OHIO AND
NORTHWEST PENNSYLVANIA.
LAT...LON 4149 8195 4149 8172 4162 8149 4156 8148
4156 8139 4135 8139 4135 8158 4132 8160
4128 8156 4128 8186 4135 8188 4135 8197
$$
BMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:05 PM EDT, 38 minutes earlier.
Area forecast discussion, Jun 19, 3:05 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 305 PM EDT MON JUN 19 2006 .SHORT TERM (TONIGHT THRU WEDNESDAY NIGHT)... THREE AREAS OF SHOWERS/STORMS...FIRST OVR CENTRAL INDIANA DIVING SOUTHEAST. SECOND FROM SE LWR MI EXPANDING ACROSS SW ONTARIO ALONG SFC TROUGH. THIRD JUST AHEAD OF CDFNT NR KLAN. NICE SHORTWAVE ALOFT ALONG IL/WI BORDER. WILL LIKELY SEE STORMS ACROSS LWR MI/ONTARIO EVENTUALLY MERGE TOGETHER AHEAD OF WAVE AND CDFNT. MUST BE SOME CAPPING SUBSIDENCE OCCURRING BETWEEN EXITING SHORTWAVE FROM THIS MORNING AND APPROACHING SHORT WAVE AS CUMULUS ACROSS NE OH/NW PA RATHER MODERATE AT THE MOMENT. INSTABILITY IMPRESSIVE ACROSS NW OH WITH LI ABOUT -8 AND DEWPOINTS POOLING AHEAD OF TROUGH. THINK LINE OF STORMS WILL EXPAND SOUTH OF LAKE ERIE AND MOVE SE LATE THIS AFTERNOON/EVENING TOWARD FDY MARION AND MFD. UNSURE HOW MUCH THE STORMS WILL HOLD TOGETHER AS THEY CROSS THE MARINE LAYER OVER LAKE ERIE AND STP SAYS ADDITIONAL BOX MAY BE NEEDED EAST OF 510. WILL USE LEFTOVER WEATHER AND EARLY TONIGHT PHRASING IN FCST FOR ALL ZONES AND WILL LIKELY CALL IT SCATTERED/CHANCE UNLESS LINE OF STORMS IS SOLIDIFYING BFR GOING TO PRESS. AIRMASS BEHIND CDFNT IS COOLER AND DRIER AND WILL BE ESPECIALLY NOTICEABLE NEAR LAKE ERIE. WITH FLATTER RIDGE AND SHORT WAVES TRAVELING ACROSS THE NOTHERN STATES IT WILL TIME FOR STORM COMPLEX SEASON TO RESUME. FIRST COMPLEX WILL COME QUICKLY OVER UPPER MIDWEST TOMORROW AND NW OHO WILL LIKELY SEE SOME HIGH CLOUDS FROM THE SYSTEM BY LATE AFTERNOON. STORMS WILL LIKELY SHIFT FARTHER EAST BY WEDNESDAY AND WILL INCLUDE CHANCE POPS AS EARLY AS TUE NGT NW OHIO AND MOST OF FCST AREA WEDNESDAY ALTHOUGH STORMS MAY MISS EXTREME NE OH/NW PA. TEMP GUIDANCE SIMILAR THRU TUE NGT ALTHOUGH WILL GO WITH HIGHER END GUIDANCE WESTERN PART OF FCST AREA TUE NGT AS CLOUDS WILL INCREASE. GFS TEMP GUIDANCE MAY BE A CATEGORY TOO WARM WEDNESDAY IF WE HAVE CLOUDS BUT HEAT AND HUMIDITY WILL BEGIN WORKING BACK NE. && .LONG TERM (THU THRU MON)... STILL THE SAME ISSUES FACING THE EXTENDED FCST. A RELATIVELY FAST AND MORE ZONAL FLOW WITH EMBEDDED SHORT WAVES EVOLVING INTO MORE OF A TROUGH ALOFT OVER THE WEEKEND. SHOULD BE PLENTY OF HEAT AND HUMIDITY DURING THE MID AND LATE WEEK FOR A THREAT OF SHOWERS/STORMS ALTHOUGH DIFFICULT AT THIS POINT TO PIN DOWN A SPECIFIC FAVORED TIME/DAY OR AREA. COULD EVEN BE ACTIVITY AT NIGHT WITH FLAT RIDGE JUST TO THE SOUTH AND STRONG BAROCLINC ZONE NEARBY. SHOWERS/STORMS WILL BE NEAR THE AREA ESPECIALLY ON THURSDAY AND FRIDAY. WILL CONTINUE WITH CHANCE POPS PRETTY MUCH EVEYWHERE INTO THE WEEKEND. STILL FEEL THAT WE HAVE A SHOT AT SOME POTENTIALLY DRY WEATHER BY THE WEEKEND HOPING THAT THE BOUNDARY GETS SURPRESSSED SOUTH ALTHOUGH SOME MODELS STILL KEEP CONVECTION ACROSS LOWER GREAT LAKES, THIS IS CERTAINLY POSSIBLE AS AIRMASS WILL BE SHALLOW ENOUGH TO BE OVERUN BY ELEVATED CONVECTION. LATEST GFS AND ECMWF DEVELOP A FULL BLOW SURFACE WAVE TO OUR EAST ON SUNDAY AND FEEL THIS MAY BE A BIT OVERDONE. WILL INCLUDE A SLIGHT CHANCE FOR OUR SOUTHERN AND EASTERN COUNTIES OVER THE WEEKEND AND SEE IF A TREND DEVELOPS DURING THE WEEK SO THAT WE CAN ADJUST FCST FARTHER NORTH OR SOUTH. TEMPS WARM THRU THURSDAY...NEAR GFS/NCEP EXTENDED TEMP GUIDANCE. COOLER ON FRIDAY ALTHOUGH NOT AS COOL AS GUIDANCE. WITH NORTHERLY FLOW OVER THE WEEKEND INTO EARLY NEXT WEEK WILL FCST TEMPS BELOW NORMAL...IN THE 70S. && .AVIATION(18Z-18Z)... UPPER TROUGH WILL ACTIVATE UNSTABLE AIRMASS OVER OH/IN/MI THIS AFTERNOON. THE ENTIRE AREA HAS A RISK OF SEVERE THUNDERSTORMS...LARGE HAIL/DAMAGING WINDS THE MAIN THREATS. ORGANIZED SHRA/TS WILL DEVELOP FIRST ACROSS WESTERN OH TAF SITES. ELSEWHERE A FEW TCU MAY DEVELOP INTO CB...ESPECIALLY WHERE ENHANCED CU NOW PRESENT ACROSS FAR EAST. MODELS INDICATING BULK OF ENERGY WILL DIP SOUTH POSSIBLY LEAVING NE OH/NW PA OUT OF MUCH OF THE ACTION. TAFS TRY TO DEPICT THIS AS BEST AS POSSIBLE. HIGH PRESSURE QUICKLY WORKS IN FOR TUE. SO QUICKLY THAT WE MAY HAVE SOME LIGHT FG/BR FOR WESTERN SITES...AND MAY DEVELOP SOME MVFR CIGS ALONG THE EAST LAKESHORE AND INLAND WHERE GRADIENT STAYS UP AND SOME MID LEVEL MOISTURE IS STILL PRESENT. FAIR WEATHER DAY TUE. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...SVR WATCH BOX 510. .PA...NONE. && SHORT TERM...KOSARIK LONG TERM...KOSARIK AVIATION...OUDEMAN
Hazardous weather outlook, Jun 19, 5:09 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 509 AM EDT MON JUN 19 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-201200- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 509 AM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH OHIO THIS AFTERNOON AND INTO PENNSYLVANIA BY THIS EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THIS FRONT WITH THE PRIMARY THREATS BEING DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IF STORMS BECOME SEVERE.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:02 PM EDT | Special Marine Warning | CLE | 88 min | |
| Jun 19, 2:53 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 19, 3:29 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 61 min |
| Jun 19, 3:59 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 19, 4:16 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 44 min |
| Jun 19, 4:23 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 67 min |
| Jun 19, 4:40 PM EDT | Severe Thunderstorm Warning | CLE | Geauga | 65 min |
| Jun 19, 5:01 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 59 min |
| Jun 19, 5:07 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 53 min |
| Jun 19, 5:37 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 53 min |
| Jun 19, 5:44 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 19, 5:46 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 44 min |
| Jun 19, 6:03 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 57 min |
| Jun 19, 6:36 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 54 min |
| Jun 19, 6:48 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Sandusky | 57 min |
| Jun 19, 6:50 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 55 min |
| Jun 19, 7:22 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Wyandot | 53 min |
| Jun 19, 7:36 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 54 min |
| Jun 19, 7:44 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 61 min |
| Jun 19, 7:47 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 43 min |
| Jun 19, 7:56 PM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.